Truvada and lactic acidosis in colonoscopy prep
Apr 8, 2013
hi. i have a colonoscopy prep to do in the next few days. i've been taking Truvada for about 2 months now. my concern is, since preparation for a colonoscopy can cause dehydration AND Truvada does have a risk of inducing lactic acidosis should i be concerned with this happening? it kinda worries me because that is a major warning on the Truvada label. i do not have any of the listed warning risk factors, but still concerns me greatly. Thanks!
Response from Dr. Young
Hello and thanks for posting.
Lactic acidosis is astonishingly rare and takes many weeks if not months to develop- most of the reports of LA come from the bad old ddI and d4T days, and I'm not sure if I've ever heard of a credible case attributed to Truvada.
Indeed, we definitely recommend screening colonoscopy for all people living with HIV over age 50- I would not consider the even transient dehydration from the colonoscopy prep to be of concern. Just make sure that you hydrate before the procedure.
I hope that your scope goes well. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dark Bumps After Sensual Massage Worried I Have HIV
- Fever After Oral Sex Form Sex Worker What Are The Chances Of HIV
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Painful Ejaculation After Masturbation Worried I Have HIV
- Tingling In Feet After Sex With Sex Worker Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.